Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Small child, green stools, nausea, stomach pain. Medication for upset stomach?

My 7-year-old son has had green poop and some nausea for a few weeks. He complains that his stomach hurts but he is pretty functional. We took him to his pediatrician and he said that he would be fine over time. This week we took him back and he wanted to test the poop. We think he picked up a bug of sorts and we want some antibiotic to attack the concern.
Asked On : Sun, 13 Jan 2013
Answers:  2 Views:  303
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear... I have gone through your post in which you have mentioned that your 7-year-old son has had green poop, stomach pain and some nausea for few weeks.
All these symptoms indicate that he may be having Gastroenteritis.
In that regard his Pediatrician has suggested correctly regarding the poop test.
The analysis of the poop will reveal the causative organism & appropriate antibiotics can be prescribed to your son.
And once the course of antibiotics is completed, he will be perfectly alright.
Make sure your son is eating a healthy diet & adequate hydration.
Avoid junk foods & also have a look if he is allergic to any particular food product.
I wish him a good health & speedy recovery.
Thanks & Take care.
Answered: Sun, 13 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Your child might having Gasroenteritis that is the reason for his green stool and nausea.
You can give oral rehydrating solutions to prevent dehydration and probiotic can be added with your Pediatrician advise.
Once the stool test report comes the neccessity of the antibiotic will be guided by your Pediatrician and follow your doctor advise.
Hope i have answered your query.
Answered: Sun, 13 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor